Suffer from tendonitis. On medication for BP, cholesterol and Gout. Gets muscle cramps while sleeping. Is it side effect?
User rating for this question
My husband suffers from tendonitis of the AC tendon. He takes meds for hypertension, cholesterol lowering, Gout,testosterone. I just came across a piece of literature about statin drugs for lowering cholesterol causing leg pain .He gets charley horses while sleeping quite often. I can give you a list of the prescriptions he takes daily if you can evaluate. thank you.
Posted Sat, 14 Dec 2013 in Bones, Muscles and Joints
Answered by Dr. K. Naga Ravi Prasad 1 hour later
Brief Answer: Yes, Statins are likely to cause muscle cramps. Detailed Answer: Hi, thanks for writing to XXXXXXX As you have rightly stated, Statins are likely to cause Myalgias/ Muscle cramps. To confirm this, your husband has to undergo a blood test- CPK (CREATINE PHOSPHO KINASE) enzyme estimation. If this test reports a high value, then the muscle pains (charlie horses) in the leg may be attributed to the usage of statins. In such a case, either the dose of the statin has to be reduced or it is necessary to switch on to a different statin preparation. There are numerous other causes of pain in the legs (Nocturnal muscle cramps). A detailed clinical examination and evaluation is needed to establish the exact cause of the muscle cramps. Activities that might help prevent leg cramps include: • Drinking plenty of fluids to avoid dehydration • Stretching your leg muscles or riding a stationary bicycle for a few minutes before you go to bed • Massaging the cramped muscle with your hands or with ice • Walking or jiggling the leg • Taking a hot shower or warm bath • These cramps at times may be associated with POTASSIUM deficiency and so foods such as bananas, potatoes, prune juice and dried fruit are to be taken as dietary supplement. • Also, calcium fortified foods like seafood and fish, almonds, flaxseed, oats, prunes, sesame seeds, tofu and XXXXXXX can help to stave off muscle pain & spasm. • Avoid acidic foods and drinks like tomatoes and vinegar which blocks the body’s natural ability to absorb calcium leading to muscle aches & muscle fatigue. Hope I have addressed your query. Happy to help further Regards
People also viewed
- Mucous eye mucinex
- Oily skin from mdma
- Is muscle cramps a side effect of methylphenidate?
- Extreme pain varicose veins
- Is muscle cramps a side effect of rabeprazole?
- Ofloxacin ornidazole suspension dosage
- Temodar side effects muscle cramps
- Inflammation of plantar fascia
- Subarticular herniation
- Msds marcaine with epi
- Is muscle cramps a side effect of benztropine?
- Oxyelite pro affecting mood
- Faecal impaction left untreated
- Plantar fascia release recovery
- Is muscle cramps a side effect of pantoprazole?